Eigenvalues for the quantum parametric oscillator in the overdamped regime

Mortimer I.K. and Risken H. (1991) Eigenvalues for the quantum parametric oscillator in the overdamped regime. Physical Review A, 44 1: 617-627. doi:10.1103/PhysRevA.44.617


Author Mortimer I.K.
Risken H.
Title Eigenvalues for the quantum parametric oscillator in the overdamped regime
Journal name Physical Review A   Check publisher's open access policy
ISSN 1050-2947
Publication date 1991-01-01
Sub-type Article (original research)
DOI 10.1103/PhysRevA.44.617
Volume 44
Issue 1
Start page 617
End page 627
Total pages 11
Subject 3100 Physics and Astronomy
3107 Atomic and Molecular Physics, and Optics
Abstract By an adiabatic elimination of the fundamental mode, the equation of motion for the density operator describing the model of Drummond, McNeil, and Walls [Opt. Acta 28, 211 (1981)] of the quantum parametric oscillator can be reduced to an equation of motion for the subharmonic field for large damping constants of the second-harmonic field. Introducing the quasiprobability distributions of Cahill and Glauber [Phys. Rev. 177, 1882 (1969)], it is shown next that the equation of motion for the density operator is reduced to an equation of motion of the quasiprobability distributions. Because of symmetry relations the eigenfunctions can be divided into four classes according to whether the eigenfunctions are symmetric or antisymmetric in the real or imaginary part of the complex field variable. By using intensity and phase variables, the quasiprobability distributions are then expanded into Laguerre functions with respect to the intensity and into a Fourier series with respect to the phase. With a proper notation the equation of motion for the expansion coefficients can be cast into a tridiagonal recurrence relation, which is then solved by the matrix continued-fraction method. The results are compared with one-dimensional approximations.
Q-Index Code C1
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 6 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 13 Sep 2016, 13:57:02 EST by System User